MAUDE Adverse Event Report: Belmont Medical Technologies Rapid Infuser RI-2, 120V, 1000ml/min; Thermal Infusion Fluid

Belmont Medical Technologies Rapid Infuser RI-2, 120V, 1000ml/min; Thermal Infusion Fluid
Model Number 903-00037
Medical Device Problem Code Air/Gas in Device (4062)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 05/19/2026
Type of Reportable Event Malfunction
Event or Problem Description
Following an incident involving the patient sustaining a gun shot wound to the abdomen with an exit wound through the back.The patient was found by acp on scene with police and had seals placed to the abdomen and back.The patient was placed in the ambulance, assessed and transported.The patient arrived as a code trauma and an mhp was activated.The patient was diverted to the or due to hemodynamic instability for a stat damage control laparotomy procedure.During priming of the infuser - multiple air alarms were encountered and the device was not able to be used to the time sensitive nature of the mhp.In the end 2 cartridge systems were wasted and resuscitation was done manually with 5-6 hand pumped pressure bags and multiple staff supporting.The patient was stabilized in the or and transferred to a level 1 trauma center for further management.
 
Additional Manufacturer Narrative
The internal complaint file #cmp-(b)(4) has been logged for this incident for traceability.The ri-2 involved in this incident has not yet returned to our distributor for investigation.It was reported that following an incident involving the patient sustaining a gun shot wound to the abdomen with an exit wound through the back.The patient was found by acp on scene with police and had seals placed to the abdomen and back.The patient was placed in the ambulance, assessed and transported.The patient arrived as a code trauma and an mhp was activated.The patient was diverted to the or due to hemodynamic instability for a stat damage control laparotomy procedure.During priming of the infuser - multiple air alarms were encountered and the device was not able to be used to the time sensitive nature of the mhp.In the end 2 cartridge systems were wasted and resuscitation was done manually with 5-6 hand pumped pressure bags and multiple staff supporting.The patient was stabilized in the or and transferred to a level 1 trauma center for further management.A facility report was filed; therefore, belmont is filing a report as per procedure.Belmont contacted our distributor galen medical on (b)(6) to inform them of this alleged incident.Galen had not previously been aware of the incident and they confirmed on (b)(6) that they had contacted the user and requested the device to be returned for investigation.The user confirmed to galen that there was no impact to the patient as a result of the alleged incident.Without results of the device investigation, no conclusions can be drawn at this time.The investigation is ongoing and no root cause can be determined at this time.A follow-up report will be submitted once the investigation is complete.

Brand Name
Rapid Infuser RI-2, 120V, 1000ml/min
Common Device Name
Thermal Infusion Fluid
Manufacturer (Section D)
Belmont Medical Technologies
780 boston road
billerica MA 01821
Manufacturer (Section G)
Belmont Medical Technologies
780 boston road
billerica MA 01821
Manufacturer Contact
garet tierney
780 boston road
billerica, MA 01821
MDR Report Key50458090
Report Number1219702-2026-00026
Device Sequence Number18657768
Product Code FRN
UDI-Device Identifier10896128002630
UDI-Public10896128002630
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K242735
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/26/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number903-00037
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date08/26/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown